Louisiana, 2006

Hail in Louisiana, May 2, 2006

May 2, 2006 · NWS LIX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 2, 2:35 AM CST, 12 hours earlier.

Area forecast discussion, May 2, 2:35 AM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 AM CDT TUE MAY 2 2006

.DISCUSSION...HIGH PRESSURE AT THE SURFACE CONTINUES TO MOVE INTO
THE EASTERN GULF THIS MORNING. THE HIGH IS NOT EXPECTED TO SHIFT
MUCH FOR THE REMAINING WORK WEEK THEREBY PROVIDING RELATIVELY WARM
AND TRANQUIL CONDITIONS FOR THE AREA. IN THE SHORT TERM...PATCHY
FOG IS LIKELY THIS MORNING AND AGAIN WED MORNING WITH SOUTHERLY
FLOW BECOMING ENTRENCHED ACROSS THE AREA. IN ADDITION...A WEAK
PASSING WAVE ALOFT MAY PROVIDE A SLIGHT CHANCE OF RAIN FOR THE
EASTERN HALF OF THE OUTLOOK AREA TODAY WHERE MOISTURE FLOW MAY BE
SLIGHTLY BETTER. DRY CONDITIONS THEN LOOK TO PREVAIL INTO FRI
BEFORE THE SURFACE HIGH MOVES OFF TOWARD THEATLANTICC BASIN WHILE
THE WEAK RIDGE PATTERN ALOFT FLATTENS. BOTH THE GFS AND SUBSEQUENT
ECMWF STILL INDICATE THE NEXT FRONT MOVING INTO THE REGION FRI
ALTHOUGH THE ASSOCIATED UPPER TROUGH NOW LOOKS TO SHEAR FURTHER
TOWARD THE NORTH THAN PREVIOUSLY INDICATED. THIS MAY HAVE THE
FRONT ACTUALLY SLOWING AND POTENTIALLY STALLING ACROSS THE GULF
COAST REGION THIS WEEKEND IF THIS SCENARIO HOLDS. WILL THEREFORE
HAVE A CHANCE FOR RAIN AND THUNDER EXTENDING THROUGH THE WEEKEND
PERIOD BEFORE THE BOUNDARY FINALLY WEAKENS.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  64  85  65 /  10  10  10  10
BTR  86  65  86  66 /  10  10  10  10
MSY  85  68  86  68 /  10  10  10  10
GPT  81  67  82  67 /  10  10  10  10
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, May 2, 10:38 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1138 AM CDT TUE MAY 2 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1138 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PATCHY DENSE FOG IS AGAIN EXPECTED WEDNESDAY MORNING AND THURSDAY
MORNING MAINLY ACROSS PARTS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SEVERE
THUNDERSTORMS THOUGH ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Livingston

When
May 2, 2:35 PM CST
Where
Livingston County, 4 mi WSW of Whitehall
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.267, -90.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510617.